Poster

Pyridoxine (vitamin B6) toxicity related neuropathy

Authors:
To read the file of this research, you can request a copy directly from the authors.

Abstract

Abstract- Pyridoxine deficiency and toxicity have both been associated with neuropathy. Pyridoxine toxicity can lead to an acute sensory neuropathy at very high doses and at lower doses for prolonged duration can lead to chronic length dependent neuropathy. We report of two cases of suspected pyridoxine toxicity associated peripheral neuropathy. Patients should be aware of the potential toxicity of excessive multivitamin supplementation. Pyridoxine supplementation at doses greater than 50 mg/d for prolonged duration may be harmful according to some reviews (1) and its excessive use should be discouraged as it can potentially lead to a neuronopathy or a peripheral neuropathy (2,3). References- 1. Ghavanini AA, Kampinski K.Revisiting the evidence for neuropathy caused by pyridoxine deficiency and excess. J Clin Neuromuscul Dis.2014 Sep;16(1):25-31. 2. Silva CD, D’Cruz DP. Pyridoxine toxicity courtesy of your local health food store. Ann Rheum Dis. 2006 Dec; 65(12): 1666–1667. 3. Pestronk A. Pyridoxine intoxication in Vitamin, Mineral & Nutrition related syndromes in WUSTL Neurmuscular home page. 16/10/2014.(http://neuromuscular.wustl.edu/nother/vitamin.htm) 4. Nutrient reference values for Australia and New Zealand- https://www.nrv.gov.au/nutrients/vitamin-b6 5. Katan MB. How much vitamin B6 is toxic? Ned Tijdschr Geneeskd 2005 Nov 12;149(46):2545-6.

No file available

Request Full-text Paper PDF

To read the file of this research,
you can request a copy directly from the authors.

ResearchGate has not been able to resolve any citations for this publication.
ResearchGate has not been able to resolve any references for this publication.